Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jun 9, 2021, 6:22 PM EDT for Dutchess County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 9, 2021, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Albany, NY
County Dutchess County, NY
The radar
The Albany radar (KENX), 81 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WWUS81 KALY 092222 SPSALY Special Weather Statement National Weather Service Albany NY 622 PM EDT Wed Jun 9 2021 NYZ064>066-092300- Eastern Dutchess-Western Dutchess-Eastern Ulster- 622 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND CENTRAL DUTCHESS COUNTIES... At 621 PM EDT, a strong thunderstorm was located over Rhinebeck, moving south at 45 mph. Winds of 40 to 45 mph and half inch hail are possible with this storm. Locations impacted include... Poughkeepsie, Kingston, New Paltz, Rhinebeck, Hyde Park, Milton, Pleasant Valley, Hurley, Highland, Red Hook, Millbrook, Stanfordville, Tillson, Port Ewen, Fairview, Lake Katrine, Staatsburg, Dover Plains, Red Oaks Mill and Lloyd. This includes Interstate 87 between exits 18 and 19. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4198 7409 4202 7380 4174 7352 4161 7407 TIME...MOT...LOC 2221Z 347DEG 37KT 4192 7394 $$ Wasula
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:38 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 9, 3:38 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 338 PM EDT Wed Jun 9 2021 .SYNOPSIS... Scattered showers and thunderstorms will end this evening with the passage of a cold front. Behind this front, cooler and much less humid air will move into the region for tomorrow with a mostly sunny sky. Although it should be dry through Friday, a few spotty rain showers are possible for Friday night into Saturday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... As of 338 PM EDT...Cold frontal boundary continues to slowly sag southward across the region. While dewpoints have lowered into the 50s to low 60 across the Adirondacks and Glens Falls- Lake George area as seen on NYS Mesonet observations, they continue to be very muggy to the south of the front for the rest of the area, with dewpoints into the 70s. Some scattered convection has developed just ahead of the front. Abundant instability (SBCAPE over 2000 J/kg thanks to the very moist dewpoints) and plenty of moisture (PWATS over 1.50 inches) is available, but forcing is weak (just the surface boundary) and little 0-6 km shear is available. As a result, there won't be a widespread severe threat, but very heavy rainfall is possible within any shower or thunderstorm. Can't totally rule out a rogue strong wind gusts for when a water-loaded storm collapses, but the main threat will be very heavy downpours. Rainfall rates may easily exceed one inch per hour within the heaviest storms. The threat for showers/t-storms will initially be in Mohawk Valley/Capital Region for the late afternoon/early evening and will shift towards the Catskills/Mid Hudson Valley towards sunset. Behind the boundary, much cooler and less humid air will be working its way into the region and skies will be clearing out. Temperatures will be lowering into the 50s to low 60s for later in the overnight with dewpoints fall into the 40s to mid 50s. There shouldn't be much fog, as the lowering dewpoint and light northerly breeze should help prevent fog from forming. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... High pressure will be moving southern Canada towards New England for Thursday. This should allow for a mostly sunny sky through the day on Thursday. It will be much more comfortable than recent days with dewpoints in the 40s and 50s and temps only in the mid 70s to low 80s for highs. The dry weather will continue for Thursday night into much of Friday, as the high pressure slowly departs away from the area. While Thursday night should still be fairly clear, there may be some more increasing clouds for Friday morning. Overnight lows will be very comfortable on Thursday night with lows in the upper 40s to mid 50s. Highs on Friday should mainly be in the 70s. Upper level shortwave will start approaching for late Friday and will head across northern New England for Friday night. The forcing is mainly north of the area and moisture will be quite limited. Can't rule out a few passing light rain showers for late Friday or Friday night, but the coverage looks fairly sparse. Otherwise, skies should be partly cloudy for Friday night with lows in the 50s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Cooler and somewhat unsettled conditions are expected through most of the long term period, with the degree of cooling/unsettled conditions dependent upon how much amplification of upper level trough occurs from Canada into the Great Lakes/northeast region. Initially, a couple of upper level disturbances look to bring some showers for the weekend, with best chances on Sunday based on current timing of stronger disturbance. Models suggest some instability, so will include mention of thunder for Sunday afternoon/evening. Before this disturbance passes through, mainly dry conditions are expected for Saturday, although can not rule out isolated showers across some higher terrain areas in the afternoon. For Monday-Wednesday, an upper level trough digs into the Great Lakes region and eventually into the northeast, with some possibility of the trough closing off. At the very least, multiple upper level disturbances rotating around this digging trough look to bring a few rounds of showers/thunderstorms, with best chance for thunderstorms if any of these upper level disturbances pass through during the afternoon/evening hours. Possible steep low/mid level lapse rates could bring some small hail/gusty winds with any convection, should it occur. Due to timing uncertainty of individual disturbances passing through, will generally keep chance PoPs through this period, with mention of isolated thunderstorms during the afternoon/evening hours during peak heating time. As for temperatures, a general downward trend is expected, with highs initially in the mid 70s to lower 80s in valleys, and lower/mid 70s for higher terrain areas Saturday-Monday. Lows Sunday- Monday morning mainly in the 50s to lower 60s. Cooler conditions for Tuesday-Wednesday, with highs mainly in the 60s and lower 70s, although should showers persist, even some valley areas may only reach the 60s. Overnight lows cooling into the mid 40s to lower 50s, with the possibility of some 30s across portions of the southwest Adirondacks Wed-Thu mornings if enough clearing develops after diurnal clouds erode. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Scattered showers and thunderstorms are possible this afternoon (18- 23Z) ahead of a cold front dropping south through the region. Conditions will generally remain VFR, though ceilings have been bouncing around between MVFR/VFR through the morning and early afternoon hours. These should too improve to VFR as drier air works its way into the forecast area. Showers are expected to wane from north to south by 21-23Z this evening, with VFR conditions prevailing through the remainder of the TAF period. Southerly winds around 5-8 kts will turn out of the north behind the cold front this evening. Outlook... Thursday Night: No Operational Impact. NO SIG WX. Friday: No Operational Impact. NO SIG WX. Friday Night: Low Operational Impact. Slight Chance of SHRA. Saturday: Low Operational Impact. Isolated SHRA. Saturday Night: No Operational Impact. NO SIG WX. Sunday: Moderate Operational Impact. Scattered SHRA...TSRA. Sunday Night: Moderate Operational Impact. Scattered SHRA...TSRA. Monday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Very humid conditions this evening will come to end with the passage of a cold front tonight. Before this occurs, some scattered showers and thunderstorms will produce a wetting rainfall for some areas. While RH values will be elevated through this evening, they will be lowering for Thursday, with RH values as low as 30 percent during the afternoon hours. Winds will become northerly behind the front at speeds of 5 to 10 mph through Thursday. The next chance for some spotty rain showers will be late Friday into Friday night, mainly for northern and western areas. && .HYDROLOGY... Scattered showers and thunderstorms will continue through the evening hours. Any shower or thunderstorm will be capable of producing heavy downpours, with rainfall rates over an inch per hour possible. This may result in localized flooding of poor drainage, low lying or urban areas. While some localized hydro issues are possible through this evening on smaller streams and creeks, no river flooding is anticipated on the larger or main stem rivers. Some very minor rises are possible on the larger streams, but basin average amounts won't be enough to cause any problems for these larger waterways. Behind a departing frontal boundary, dry weather is then expected for later tonight through Friday. This will allow for any rises on rivers and stream to recede. The next chance for precipitation will be late Friday through Friday night, but this will only be very light passing rain showers for northern areas. More showers and thunderstorms are possible again on Sunday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Frugis NEAR TERM...Frugis SHORT TERM...Frugis LONG TERM...KL AVIATION...JLV FIRE WEATHER...Frugis HYDROLOGY...Frugis
Hazardous weather outlook, Jun 9, 3:03 PM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 303 PM EDT Wed Jun 9 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 303 PM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central and eastern New York and southern Vermont. .DAY ONE...Tonight. There is a chance for showers and thunderstorms through the evening hours. Some showers or thunderstorms may contain locally heavy downpours, which may result in ponding of water on roadways and low lying areas, as well in areas of poor drainage. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday. There is a chance of thunderstorms on Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 4:49 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Albany NY
449 PM EDT Wed Jun 9 2021
NYZ063-092130-
Western Ulster-
449 PM EDT Wed Jun 9 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ULSTER
COUNTY...
At 448 PM EDT, strong thunderstorms were clustered near West Shokan,
or 14 miles north of Ellenville, moving south at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
West Shokan, Olivebridge, Kerhonkson, Cherrytown, Samsonville,
Palentown, Brodhead, Liebhardt, Fantinekill, Mombaccus, Boiceville,
Mettacahonts, Lackawack, Peekamoose, Lyonsville, Winchell,
Potterville, Pataukunk, Krumville and Kripplebush.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4178 7443 4197 7442 4202 7422 4181 7419
4180 7420
TIME...MOT...LOC 2048Z 349DEG 7KT 4191 7433
KSLSpecial weather statement, Jun 9, 5:02 PM EDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Albany NY 502 PM EDT Wed Jun 9 2021 NYZ051-052-058>061-092145- Eastern Albany-Eastern Columbia-Eastern Greene-Western Columbia-Western Greene-Western Albany- 502 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN COLUMBIA...SOUTH CENTRAL ALBANY AND EASTERN GREENE COUNTIES... At 501 PM EDT, a strong thunderstorm was located 7 miles south of Westerlo, or 15 miles northwest of Catskill, moving southeast at 35 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Hudson, Catskill, Claverack, Livingston, Coxsackie, Athens, Philmont, Lorenz Park, Claverack-Red Mills, Cairo, Ghent, Stockport, Stuyvesant, Germantown, Taghkanic, Burden Dock, Maplecrest, Burden, Churchtown and Round Top. This includes Interstate 87 between exits 21 and 21B. Torrential rainfall is also occurring with this storm, and may cause localized poor drainage flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4229 7426 4252 7404 4228 7352 4209 7373 TIME...MOT...LOC 2101Z 302DEG 31KT 4240 7402 Wasula
Special weather statement, Jun 9, 5:21 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Albany NY
521 PM EDT Wed Jun 9 2021
NYZ063-064-092145-
Western Ulster-Eastern Ulster-
521 PM EDT Wed Jun 9 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ULSTER
COUNTY...
At 520 PM EDT, strong thunderstorms were clustered over Ellenville,
moving south at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ellenville, Kerhonkson, Napanoch, Wawarsing, Crawford, Port Ben,
Cherrytown, Rutsonville, Galeville, Dwaarkill, Fantinekill, Awosting,
Lake Minnewaska, Granite, Ulsterville, Cragsmoor, Walker Valley,
Mombaccus, Honk Hill and Mettacahonts.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4162 7439 4164 7439 4170 7449 4183 7445
4184 7418 4159 7419 4160 7425 4163 7425
4163 7426 4162 7430 4161 7431 4160 7433
4160 7435 4159 7436
TIME...MOT...LOC 2120Z 003DEG 11KT 4170 7437
KSLSpecial weather statement, Jun 9, 5:34 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Albany NY
534 PM EDT Wed Jun 9 2021
CTZ001-013-092200-
Southern Litchfield-Northern Litchfield-
534 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LITCHFIELD COUNTY...
At 533 PM EDT, a strong thunderstorm was located over Torrington,
moving south at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Torrington, Thomaston, Litchfield, Northwest Harwinton, Oakville,
Watertown, Plymouth, Harwinton, Bethlehem, Morris, West Torrington,
Torringford, Haight Vineyard, Reynolds Bridge, Hancock, Wrightville,
East Litchfield, Gulls Hollow, Plymouth Green and Northfield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4160 7325 4184 7319 4184 7306 4179 7305
4177 7304 4163 7301 4163 7302 4161 7302
4161 7306 4159 7306
TIME...MOT...LOC 2133Z 002DEG 13KT 4180 7314
KSLSpecial weather statement, Jun 9, 5:35 PM EDT, 47 minutes before
Special Weather Statement National Weather Service Albany NY 535 PM EDT Wed Jun 9 2021 NYZ058>060-063>065-092215- Western Ulster-Eastern Greene-Western Columbia-Western Greene-Western Dutchess-Eastern Ulster- 535 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER... NORTHWESTERN DUTCHESS AND SOUTHEASTERN GREENE COUNTIES... At 535 PM EDT, a strong thunderstorm was located near Saugerties, moving south at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Kingston, Saugerties, Rhinebeck, Hurley, Woodstock, Red Hook, High Falls, Tillson, West Hurley, Saugerties South, Port Ewen, Lake Katrine, Staatsburg, Rosendale, Marbletown, Veteran, Germantown, Tivoli, Centerville and Rolling Meadows. This includes Interstate 87 between exits 19 and 20. Torrential rainfall is also occurring with this storm, and may cause localized poor drainage flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4218 7416 4221 7392 4186 7378 4181 7418 TIME...MOT...LOC 2135Z 350DEG 28KT 4211 7402 WASULA
Special weather statement, Jun 9, 6:22 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Albany NY 622 PM EDT Wed Jun 9 2021 NYZ064>066-092300- Eastern Dutchess-Western Dutchess-Eastern Ulster- 622 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND CENTRAL DUTCHESS COUNTIES... At 621 PM EDT, a strong thunderstorm was located over Rhinebeck, moving south at 45 mph. Winds of 40 to 45 mph and half inch hail are possible with this storm. Locations impacted include... Poughkeepsie, Kingston, New Paltz, Rhinebeck, Hyde Park, Milton, Pleasant Valley, Hurley, Highland, Red Hook, Millbrook, Stanfordville, Tillson, Port Ewen, Fairview, Lake Katrine, Staatsburg, Dover Plains, Red Oaks Mill and Lloyd. This includes Interstate 87 between exits 18 and 19. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4198 7409 4202 7380 4174 7352 4161 7407 TIME...MOT...LOC 2221Z 347DEG 37KT 4192 7394 Wasula
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:35 PM EDT | Special Weather Statement | ALY | Fulton | 40 min |
| Jun 9, 2:50 PM EDT | Areal Flood Advisory | ALY | Fulton | 53 min |
| Jun 9, 2:57 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 33 min |
| Jun 9, 3:26 PM EDT | Special Weather Statement | ALY | Schenectady | 34 min |
| Jun 9, 3:36 PM EDT | Special Weather Statement | ALY | Montgomery | 39 min |
| Jun 9, 3:50 PM EDT | Areal Flood Advisory | ALY | Montgomery, Saratoga, Schenectady | 58 min |
| Jun 9, 4:02 PM EDT | Special Weather Statement | ALY | Schenectady | 43 min |
| Jun 9, 4:04 PM EDT | Special Weather Statement | ALY | Albany | 41 min |
| Jun 9, 4:20 PM EDT | Special Weather Statement | ALY | Ulster | 40 min |
| Jun 9, 4:49 PM EDT | Special Weather Statement | ALY | Ulster | 41 min |
| Jun 9, 5:02 PM EDT | Special Weather Statement | ALY | Columbia, Greene | 43 min |
| Jun 9, 5:21 PM EDT | Special Weather Statement | ALY | Ulster | 24 min |
| Jun 9, 5:35 PM EDT | Special Weather Statement | ALY | Ulster | 40 min |
| Jun 9, 5:34 PM EDT | Special Weather Statement | ALY | 26 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.